I have poison ivy it covered my back, chest, arms, ears, face, hair. I was given a shot of prednisone. then 5 mg of prednisone. 5 pills the first day, titrate to one in 5 days. Along with 2 benadryls every 6 hours and zyrtec. The rash went down a lil. But as soon as I quit taking the prednisone it seemed the rash got twice as bad. Went back to doc and got 10 mgs of prednisone, take 3 for 3 days, then 2 for 3 days, then one. The rash went away a lil more. Now it seems as if the rash may be coming back again. My question is will taking to small of a dose, or not taking the prednisone until the rash clears up. Will that cause the rash to come back?
Apart from steroid which you are already taking and as told to you earlier, antihistaminics like Benadryl and Claritin and calamine lotion and Burrow’s solutions are going to help you. You need to follow up qith your doctor and take the steroids as prescribed.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thanks again for your time and knowledge. Seeing lots of improvement about half way thru steroid pack. Feeling so much better. No burning. Alot of flakey skin, redness, swelling and most rash is gone now. Still quite a bit there, but no pains of burning, itching, cracking skin. Still contining w/ allergy pills and zinc oxide seemed to be the most longest lastings ointment to use. didnt get steroid creame because the doc didnt put specific instructions on label. he put spray for a cream. bad time of yr to have mistake on meds, missed that. will pick up today if the script is right.
Not even sure if the first rash was poison ivy. So I broke out in a diffrent rash. It didnt seem to last about a week. But the skin in alot of areas where the previous rash is very dry and itchy in some spots. There is scaring and the skin is darker where alot of the rash was. The second doctor I seen for this does not know what it is. Referred me to a dermatologist. Cetrizine and some kind of fungal cream this time. I give up, I geuss I will just wonder what is going on. Unless it gets unbearable again I will just have to deal with it. I cant afford to go back to the doctor. Buying all the diffrent medicines they prescribed and over the counter products, various doctors visits has wiped my checking account out. Thankfully I am at a bearable level with this now and keeping my fingers crossed it wont escalate again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.